Hail, Palm Beach
- When
- April 10, 3:25 PM EST
- Where
- Palm Beach County, Wellington
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 26.670, -80.250
A warm front near Lake Okeechobee along with a strong mid to upper level disturbance helped to cause severe thunderstorms over parts of southeast Florida on the afternoon and evening on April 10th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
A warm front near Lake Okeechobee along with a strong mid to upper level disturbance helped to cause severe thunderstorms over parts of southeast Florida on the afternoon and evening on April 10th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 10, 12:55 PM EST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 155 PM EDT TUE APR 10 2007 .DISCUSSION...NEAR ZONAL FLOW OVER S FLA AND A COUPLE OF EMBEDDED SHORT WAVES WILL EFFECT THE WEATHER NEAR TERM. WITH A WARM FRONT NEARLY STATIONARY OVER S CENTRAL FLA...THE 1ST SHORT WAVE WILL MOVE OVER THE FLA PENINSULA FROM 03Z TO 09Z W TO E WITH A SURFACE LOW EXPECTED TO MOVE ALONG THE WARM FRONT. INCREASING PWAT...DECREASING 500 MB TEMPS...AND SOME DIVERGENCE ALOFT S OF THE WARM FRONT WILL COMBINE TO PRODUCE SOME THUNDER THIS AFTERNOON AND EVE...ENDING FROM W TO E. POSSIBLE GUSTY WINDS AND EVEN SMALL HAIL NOT UNLIKELY IN THIS SCENARIO. ON WED...THE 2ND SHORT WAVE MOVES ACROSS THE AREA WITH SIMILAR RESULTS BUT ON A LESSOR SCALE. CONTINUED WESTERLY FLOW ALOFT THU WITH SCATTERED POPS AS A WEAK FRONTAL BOUNDARY MOVES S ALONG THE FLA PENINSULA BUT STALLING N OF THE LAKE. .EXTENDED PERIOD...FRI THROUGH TUE...NEARLY DRY FRI AND SAT BUT A FRONTAL SYSTEM MOVES INTO FLA SUN...PASSING THROUGH S FLA DURING THE DAY AND OFFSHORE SUN EVE WITH SCATTERED SHOWERS/TSTMS POSSIBLE. DRY AND COOLER MON AND TUE. && .AVIATION... PERIODIC MVFR CONDITIONS CAN BE EXPECTED THIS EVENING, AND POSSIBLY EVEN INTO TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA THROUGH THIS EVENING WITH SCATTERED SHOWERS LASTING THROUGH THE NIGHT. VCSH AND/OR VCTS WAS LEFT IN THROUGH THE PERIOD AND TEMPO FOR LOW CEILINGS AND TS IN FOR THIS AFTERNOON. && .MARINE... WATERS TO 10 TO 15 KNOTS AS SURFACE LOW CROSSES THE PENINSULA N OF THE AREA TONIGHT AND EARLY WED. WINDS ALL ZONES AROUND 10 KNOTS LATE WED THROUGH SAT...THEN INCREASING AGAIN 10 TO 15 KNOTS LATE SAT INTO SUN WITH AHEAD OF NEXT APPROACHING FRONT. && .FIRE WEATHER...NO PROBLEMS OR CONCERNS IN THE SHORT TERM. RELATIVES HUMIDITIES POSSIBLY TO LOWER TO BELOW WARNING CRITERIA MON AND TUE BEHIND NEXT FRONT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 70 84 70 84 / 50 30 30 30 FORT LAUDERDALE 71 83 71 85 / 50 30 30 30 MIAMI 72 84 72 86 / 50 30 30 30 NAPLES 70 80 71 84 / 40 30 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 916 AM EDT TUE APR 10 2007 FLZ063-066>075-110115- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 916 AM EDT TUE APR 10 2007 ...A FEW STRONG STORMS POSSIBLE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: LOW PRESSURE OVER THE GULF OF MEXICO WILL MOVE ACROSS CENTRAL FLORIDA THIS AFTERNOON AND EVENING. MOISTURE AND INSTABILITY WILL INCREASE ACROSS MAINLAND SOUTH FLORIDA OUT AHEAD OF THIS LOW, RESULTING IN A CHANCE OF THUNDERSTORMS ACROSS THE AREA TODAY. THE GREATEST POTENTIAL FOR THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EARLY EVENING ACROSS PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES. ALTHOUGH LOW LEVELS ARE ONLY MARGINALLY UNSTABLE, VERY COLD AIR ALOFT, ALONG WITH A FAST MID LEVEL WIND FLOW, COULD ALLOW A FEW STORMS TO BECOME STRONG OR EVEN MARGINALLY SEVERE THIS AFTERNOON, ESPECIALLY IF CLOUDS THIN ENOUGH TO ALLOW FOR SUFFICIENT HEATING. THE STRONGER STORMS WOULD HAVE THE POTENTIAL OF PRODUCING GUSTY WINDS AND HAIL IN ADDITION TO DANGEROUS LIGHTNING AND LOCALLY HEAVY DOWNPOURS. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH THIS AFTERNOON AND EARLY THIS EVENING. HAIL: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO PENNY SIZE THIS AFTERNOON AND EARLY THIS EVENING, MAINLY ALONG THE ATLANTIC COAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA OVER THE NEXT FEW DAYS AS WARM AND HUMID AIR WILL REMAIN IN PLACE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT WINDS OVER 40 MPH AND ANY HAIL. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA/TINGLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 146 PM EDT TUE APR 10 2007 FLZ063-101815- GLADES FL- 146 PM EDT TUE APR 10 2007 AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF BRIGHTON SEMINOLE INDIAN RESERVATION...OR 10 MILES NORTH OF LAKEPORT...MOVING NORTHEAST AT 25 MPH. AIRLINE PILOTS HAVE REPORTED HAIL IN THIS THUNDERSTORM...BUT A SIZE WAS NOT SPECIFIED. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL. STRASSBERG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 342 PM EDT TUE APR 10 2007 FLZ067-068-102015- PALM BEACH WESTERN FL-PALM BEACH EASTERN FL- 342 PM EDT TUE APR 10 2007 AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NORTH PALM BEACH GENERAL AIRPORT...OR 12 MILES SOUTHWEST OF JUPITER...MOVING NORTH AT 15 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. THIS STORM WILL AFFECT THE CALOOSA AND JUPITER FARMS AREAS AND WILL MOVE ACROSS STATE HIGHWAY 710. THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS NOW STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. STRASSBERG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 357 PM EDT TUE APR 10 2007 FLZ067-068-102045- PALM BEACH WESTERN FL-PALM BEACH EASTERN FL- 357 PM EDT TUE APR 10 2007 AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST OF BELLE GLADE TO 14 MILES WEST OF BOYNTON BEACH...MOVING NORTHEAST AT 18 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL. GARCIA
The Miami radar (KAMX), 119 km away, was scanning. The volume nearest the first event began at 20:23 UTC.
6 hail, 1 tornado, 1 thunderstorm wind. Local standard time, as filed.
Spotter in Hollyhock Road area of Wellington reported golf ball size hail.
Nickel to quarter size hail near Gateway Boulevard and Military Trail.
Nickel to golf ball size hail reported north of Boynton Beach Boulevard, just east of Florida Turnpike.
Penny to quarter size hail near Lantana Road and State Road 7.
Nickel size hail at 1045 NW 10th Street, near Boynton Beach Boulevard and Congress Avenue.
Tornado touched down in Boynton Beach near Congress Avenue and Military Trail, causing damage to trailers and satellite dishes at the School Board's ITV building. The tornado moved east and flipped over a tractor trailer at the I-95 off ramp to Boynton Beach Boulevard before lifting.
Police report of several trees down along Card Sound Road. Report relayed by NWS Key West. Time estimate based on radar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyThe tornado archive for Florida, 2007Warnings in Florida, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27923, 27924, 27925, 27928, 27931, 27935, 27943, 27938.